Alert archive / North Carolina / Wind Advisories in 2010

Wind Advisory 12, NWS Blacksburg, VA

March 23, 20104 counties in North Carolina; Grayson County, Virginia

NWS Blacksburg, VA issued this wind advisory at Mar 23, 2010, 4:40 AM EDT for 4 counties in North Carolina; Grayson County, Virginia. It took effect at Mar 23, 2010, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2010, 4:40 AM EDT (08:40 UTC)
In effect from
Mar 23, 2010, 6:00 AM EDT
Expired
Mar 23, 2010, 7:32 PM EDT
In force
14 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC, Grayson County, VA

The radar

The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WWUS71 KRNK 230840
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 AM EDT TUE MAR 23 2010

...STRONG WESTERLY WINDS THIS MORNING THROUGH THIS EVENING...

.LOW PRESSURE MOVING UP THE NORTHEAST COAST AND
STRENGTHENING...ALONG WITH A WAVE OF ENERGY ROTATING AROUND THE
WEST SIDE OF AN UPPER LEVEL LOW WHICH IS SLIDING EAST OVER THE MID
ATLANTIC COAST REGION...WILL RESULT IN A STRONG WESTERLY WINDS OVER
PORTIONS OF THE CENTRAL AND SOUTHERN APPALACHIANS THROUGH THIS
EVENING. THE STRONGEST WINDS CAN BE EXPECTED OVER THE HIGHEST
RIDGES.

NCZ001-002-018-019-VAZ015-231645-
/O.NEW.KRNK.WI.Y.0012.100323T1000Z-100324T0400Z/
ASHE-ALLEGHANY NC-WATAUGA-WILKES-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WILKESBORO...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY
440 AM EDT TUE MAR 23 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WESTERLY WINDS WILL QUICKLY INCREASE EARLY THIS MORNING AND WILL
  GUST THROUGH THIS EVENING...SLOWLY DIMINISHING LATE TONIGHT. THE
  HIGHEST WINDS ARE MOST LIKELY FROM 6 AM THIS MORNING THROUGH
  THIS AFTERNOON.

* SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS
  OF 45 TO 55 MPH ALONG THE HIGHER RIDGES...CAN BE EXPECTED FROM
  EARLY THIS MORNING THROUGH THIS EVENING.

* DUE TO RECENT RAINFALL...WET SOIL CONDITIONS MAY RESULT IN SOME
  UPROOTED TREES AND ISOLATED POWER OUTAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SK
3 follow-up statements
800 
WWUS71 KRNK 231549
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 AM EDT TUE MAR 23 2010

...STRONG WINDS THROUGH THIS EVENING...

.LOW PRESSURE MOVING UP THE NORTHEAST COAST AND STRENGTHENING...
WILL RESULT IN A STRONG WEST WINDS OVER PARTS OF THE CENTRAL
AND SOUTHERN APPALACHIANS THROUGH THIS EVENING. THE STRONGEST
WINDS CAN BE EXPECTED OVER THE HIGHEST RIDGES.

NCZ001-002-018-019-VAZ015-232200-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-100324T0400Z/
ASHE-ALLEGHANY NC-WATAUGA-WILKES-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WILKESBORO...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY
1149 AM EDT TUE MAR 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WEST WINDS WILL GUST THROUGH THIS EVENING...THEN SLOWLY DIMINISH
  LATE TONIGHT. 

* SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS
  OF 45 TO 55 MPH ALONG THE HIGHER RIDGES...SHOULD BE EXPECTED.
 
* DUE TO RECENT RAINFALL...WET SOIL CONDITIONS MAY RESULT IN 
  SOME UPROOTED TREES AND ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
166 
WWUS71 KRNK 231940
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT TUE MAR 23 2010

...STRONG WINDS THROUGH THE EVENING...

.LOW PRESSURE MOVING UP THE NORTHEAST COAST AND STRENGTHENING WILL
RESULT IN A STRONG WEST WINDS OVER PARTS OF THE CENTRAL AND
SOUTHERN APPALACHIANS. THE STRONGEST WINDS CAN BE EXPECTED OVER
THE HIGHEST RIDGES.

NCZ001-002-018-019-VAZ015-240400-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-100324T0400Z/
ASHE-ALLEGHANY NC-WATAUGA-WILKES-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WILKESBORO...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY
340 PM EDT TUE MAR 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WEST WINDS WILL GUST THROUGH THIS EVENING...THEN SLOWLY 
  DIMINISH LATE TONIGHT. 

* EXPECT SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH
  GUSTS OF 45 TO 55 MPH ALONG THE HIGHER RIDGES.

* DUE TO RECENT RAINFALL...WET SOIL CONDITIONS MAY RESULT IN 
  SOME UPROOTED TREES AND ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
164 
WWUS71 KRNK 232332 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT TUE MAR 23 2010

...WINDS DIMINISHING THIS EVENING...


NCZ001-002-018-019-VAZ015-240045-
/O.CAN.KRNK.WI.Y.0012.000000T0000Z-100324T0400Z/
ASHE-ALLEGHANY NC-WATAUGA-WILKES-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WILKESBORO...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY
732 PM EDT TUE MAR 23 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

WESTERLY WINDS HAVE DIMINISHED TO WELL BELOW ADVISORY LEVELS
EARLY THIS EVENING...THUS THE ADVISORY HAS BEEN CANCELLED. WINDS
MAY INCREASE AGAIN ON RIDGETOPS DURING THE OVERNIGHT HOURS BUT
SHOULD REMAIN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 4:27 AM EDT, 13 minutes earlier.

Area forecast discussion, Mar 23, 4:27 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 AM EDT TUE MAR 23 2010

.SYNOPSIS...
STRONG LOW PRESSURE OVER THE NORTHEAST UNITED STATES WILL STRENGTHEN
AS IT MOVES SLOWLY NORTHEAST AND OFF THE NEW ENGLAND COAST BY
EARLY WEDNESDAY. MEANWHILE...AN UPPER LEVEL AREA OF LOW PRESSURE
WILL MOVE EAST OFF THE MID ATLANTIC COAST BY TONIGHT...FOLLOWED
BY HIGH PRESSURE ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CENTER OF UPPER LEVEL LOW OVER NORTH-CENTRAL NC AND IS STEADILY
MOVING NORTHEAST...WHILE SFC LOW OVER CENTRAL PA IS RESULTING IN
COLD ADVECTION AND SOME WRAP-AROUND SHOWERS ON WRN SLOPES. IN
ADDITION...AND COUPLE OF SPOKES OF ENERGY ROTATING AROUND THE
UPPER LOW HAVE RESULTED IN SOME ENHANCED AREAS OF PRECIP. FIRST IS AN
AREA OF LIGHT SHOWERS ACROSS PARTS OF PIEDMONT EARLY THIS
MORNING...WHICH WILL MOVE EAST OF THE AREA BY 6AM. THE SECOND IS A
WAVE OVER CENTRAL WV WHICH IS BRINGING ANOTHER AREA OF HEAVIER RAIN
AND SNOW SHWRS BACK INTO THE WRN SLOPES BEGINNING AROUND 6AM. THIS
WILL EVENTUALLY BRING SOME SNOW SHWRS AS FAR SOUTH AS NW NC MTNS
AFTER 12Z...AND SOME OF THESE SHWRS COULD SNEAK INTO PARTS OF NEW
RIVER VALLEY...HOWEVER DOWNSLOPE COMPONENT WILL BE STRONG ENOUGH
THAT POPS ABOVE CHC DONT SEEM TO BE WARRANTED IN THESE AREAS. BY
MIDDAY AS MID LEVEL DRYING INCREASES BEHIND THIS WAVE...PRECIP
WILL BE CONFINED ONLY TO FAR WRN SLOPES. TRICKY PTYPE FCST SINCE
WILL BE VERY DEPENDENT ON BNDRY LAYER WET BULB TEMPS AND ELEV
DEPENDENT. ALSO SOME FCST SOUNDINGS SUGGEST ENOUGH DRYING ALOFT BY
MID MORNING FOR LOSS OF ICE CRYSTAL GROWTH AND THUS DZ OR FZDZ...ALTHOUGH
BY THIS TIME ONLY ISOLD LOCATIONS AT HIGHER ELEVATIONS WILL BE AT
OR BELOW FREEZING. BLV ENHANCED UPSLOPE WILL KEEP MSTR JUST HIGH
ENOUGH TO REMAIN ALL SNOW...OR RAIN DEPENDING ON NEAR SFC
TEMP...SO FOR NOW AHVE NOT INCL ANY MENTION OF DZ/FZDZ. ALSO BLV
NAM SFC TEMPS AT BLF ARE TOO COLD...AND THUS NOT LIKELY TO SEE
FZDZ THERE. SOMETHING TO KEEP AN EYE ON THIS MORNING THOUGH.

OTHER ISSUE IS THE GRADIENT AT 850MB. GUIDANCE HAS BEEN TRENDING
HIGHER WITH THIS...AND LATEST NAM SNDGS OVER NW NC SUGGEST SOME
50-60 KT WINDS AT THIS LEVEL AS EARLY AS 12Z AS THIS ABOVE
MENTIONED WAVE PASSES THROUGH. WINDS AT GEV AND TNB HAVE BEEN
CINREASING OVERNIGHT WITH GUSTS NOW TO 40 KT AT GEV. GRADIENT
APPEARS TO RELAX ONLY A SUBTLE AMOUNT BEHIND THIS WAVE DURING THE
DAY BUT WITH SUBSIDENCE. MEANWHILE...GRADIENT FARTHER NORTH ALONG
BLUE RDGE SLOWLY INCREASES AS SFC LOW OVER NEW ENGLAND COAST
STRENGTHENS...AND STRONGEST GRADIENT THERE LOOKS TO BE FROM EARLY
THIS EVENING THROUGH MIDNIGHT. WITH FCST WINDS USED LARGELY FROM
NAM GUIDANCE...WITH SOME STRENGTHENING OF GUSTS AT HIGHEST
ELEVATIONS...AS WELL AS COORDINATION WITH GSP TO SOUTH AND LWX TO
NORTH...HAS RESULTED IN DECISION TO GO WITH WIND ADV FOR NW NC
MTNS...PLUS GRAYSON AND FOOTHILLS OF WILKES CO FROM 6AM THIS
MORNING THROUGH MIDNIGHT...AND FOR THE TIME BEING HOLDING OFF IN
WIND ADV FARTHER NORTH ALONG AND EITHER SIDE OF BLUE RDG PENDING
FURTHER POTENTIAL TRENDS IN 12Z GUIDANCE. AN ADVISORY IN THESE LATTER
LOCATIONS LOOKS MUCH MORE BORDERLINE...CONFINED TO THE VERY
HIGHEST RIDGES...AND NOT BEGINNING UNTIL LATE 1ST PERIOD OF EARLY
SECOND PERIOD...SO A LITTLE MORE TIME TO ASSESS. ONE REASON TO GO
WITH THE ADVISORIES IS POSSIBILITY OF SOME ISOLD TREES GOING DOWN
WITH WET GROUND...AND WILL MENTION THIS IN NPW PRODUCT.

FINALLY...WITH STRONG SUBSIDENCE AND MID LEVEL DRYING BY
MIDDAY...AND WITH UPPER LOW PULLING EAST FAIRLY QUICKLY...FEEL
THAT CLEARING WILL TAKE PLACE MORE QUICKLY EAST OF BLUE RDG FROM
MIDDAY ON...AND ITS VERY LIKELY THAT WILL NEED TO SPEED THIS UP
EVEN MORE. DID NOT MAKE ANY NOTABLE CHANGES TO MAX TEMPS
TODAY...BUT WITH WRLY FLOW AND QUICK CLEARING...PERHAPS GOING
HIGHER THAN THE WARMER MET WOULD BE ADVISED. FOR NOW WENT WITH THE
MET NUMBERS THERE. COOLER THAN GUIDANCE IN WEST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
LOW PRESSURE OFF NEW ENGLAND COAST WILL MARCH NORTHEAST INTO THE
ATLANTIC OCEAN. 1020 MB HIGH PRESSURE CENTER WILL BUILD ACROSS
OUR REGION WEDNESDAY. PLAYED HIGH TEMPERATURES CLOSE TO ADJMET
VALUES WITH READING FROM THE UPPER 50S IN THE UPSLOPE SE WEST
VIRGINIA WITH ADDITIONAL CLOUD COVER TO THE LOWER 70S IN THE
PIEDMONT WHERE THERE WILL BE A LOT OF SUN AND DOWNSLOPE FLOW.
SHORT WAVE RIDGING OVER THE REGION WEDNESDAY NIGHT WILL PROMOTE
RADIATIONAL COOLING...SO LEANED TOWARDS THE COOLER GUIDANCE
GENERALLY IN THE MID 30S TO THE LOWER 40S. THE NEXT SRN STREAM
SHORTWAVE IN A SPLIT FLOW PATTERN IS PROGGED TO BE EJECTED INTO THE
LOWER MISS VALLEY THURSDAY...AND THEN MOVE EASTWARD ACROSS THE SRN
APPLNS ON FRIDAY. USED A BLEND OF GFS AND ECMWF WHICH WAS NICE
COMPROMISE SOLUTION FOR THURSDAY INTO FRIDAY WITH FRONTAL BOUNDARY
AND MID LEVEL WAVE/SFC LOW CENTER. RAISED LOW TEMPERATURES A COUPLE
OF DEGREES ON THURSDAY NIGHT WITH CLOUD COVER ESPECIALLY IN
SOUTHSIDE AND LOWERED HIGH TEMPERATURES ON FRIDAY WITH CLOUDS AND
RAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
SRN STREAM SYSTEM PROGGED TO PASS JUST SOUTH OF THE CWA
FRIDAY...AND OFF SHORE FRIDAY NIGHT DRAGGING A COLD FRONT THUR
THE REGION. HIGH PRESSURE WOULD THEN BUILD DOWN THE EAST COAST IN
ITS WAKE SATURDAY. SHOULD BE A PACIFIC AIRMASS BEHIND THE
FRONT...SO NOT PARTICULARLY COLD. THE EASTERN PIEDMONT ZONES MAY
BE AS COOL AS THE MTNS...WITH A NE WIND. I HAVE STUCK CLOSE TO HPC
POPS FRIDAY AND FRIDAY NIGHT...RAISED 10 TO 20 PCT TO HAVE LIKELY
IN THE FAR WEST FRIDAY. HIGH PRESSURE SHOULD PROVIDE A PLEASANT
DAY SUNDAY...WITH LOW LEVEL FLOW VEERING TO THE SOUTH IN THE
AFTERNOON AND BRINGING SOME WARMER TEMPS. PROGRESSIVE UPPER FLOW
IS PROGGED TO BRING THE NEXT COLD FRONT INTO THE REGION MONDAY.
THE FORECAST AREA LOOKS TO BE ENTIRELY IN THE WARM SECTOR WITH
THIS FRONTAL PASSAGE...SO WILL BE A BETTER CHANCE FOR TSTMS. FOR
NOW...HAVE JUST PUT THUNDER IN THE PIEDMONT AREAS.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
CONDITIONS RANGE FROM LIFR AT BLF WITH UPSLOPE SNOW SHWRS...TO VFR
AND MVFR IN PIEDMONT...ALTHOUGH SOME VERY LIGHT RAIN SHWRS COULD
BRIEFLY LOWER CIGS CLOSE TO IFR AT ROA BETWEEN NOW AND DAWN BUT
PREVAILING WILL BE MVFR OR BETTER IN PIEDMONT THROUGH TUESDAY.
EXPECT IFR AT LWB BEFORE DAWN AS ANOTHER AREA OF SNOW OR RAIN
SHWRS MOVES IN FROM THE NW. THROUGHOUT THE DAY TUESDAY CIGS WILL
SLOWLY RISE AT BLF AND LWB AS UPPER LOW PULLS AWAY AND SUBSIDENCE
AND DRY AIR STRENGTHEN ALOFT...BUT MAY NOT GET ABOVE IFR AT BLF UNTIL
EVENING ACCORDING TO FCST SOUNDINGS. SCATTERED BOTH BLF/LWB OUT BY
AROUND 00Z...BUT THIS MIGHT BE OPTIMISTIC FOR BLF. NOT EXPECTING
SNOW SHWRS TO AMOUNT TO ANY NOTEWORTHY ACCUMS...ALTHOUGH A HALF IN
OR SO ON GRASSY SURFACES IN BLF AREA QUITE POSSIBLE. RUNWAYS
SHOULD BE FINE. ANOTHER SMALL POSSIBILITY AT BLF ADN LWB TOWARD
DAWN IS A BRIEF PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE SINCE
MSTR WILL BE QUITE SHALLOW AND ICE CRYSTAL GROWTH MARGINAL. NOT
PUTTING THIS IN TAFS AT THIS TIME SINCE I THINK THE UPSLOPE
COMPONENT WILL BE ENUF TO BRING SOME MSTR INTO THIS LAYER...BUT
WILL WATCH THIS CAREFULLY.

THE OTHER BIG ISSUE IS INCREASING W TO NW WINDS DURING THE DAY.
STRONGEST WINDS LIKELY TO BE AT ROA FROM MID AFTERNOON TUESDAY THROUGH
MIDNIGHT...WITH RIDGE TOP GUSTS INTO THE 40KT RANGE OR HIGHER.
WIND ADV LIKELY TO BE ISSUED LATER THIS MORNING. NOT EXPECTING
LLWS TO BE MAIN ISSUE...BUT SOME WIND SHEAR NEAR RIDGE TOP LEVELS
VERY LIKELY.

BY TUESDAY EVENING...AGAIN MAYBE QUITE LATE AT BLF...VFR
CONDITIONS WILL RETURN TO WRN AIRPORTS AND LAST INTO
FRIDAY...WHEN THE NEXT CHANCE FOR RAIN ENTERS THE AREA. VFR SHOULD
RETURN SAT AS HIGH PRESSURE BUILDS IN FROM THE NORTH.

&&

.EQUIPMENT...
THE WEATHER RADIO BROADCASTING FROM POOR MOUNTAIN...WXL 60...MAY
EXPERIENCE OUTAGES THROUGH THE EVENING. MAINTENANCE WILL BE
WORKING TO REPAIR NOISE FROM THE TRANSMITTER.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ015.
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001-002-018-
     019.
WV...NONE.

&&

SYNOPSIS...JJ/SK
NEAR TERM...SK
SHORT TERM...KK
LONG TERM...JJ
AVIATION...JH/SK
EQUIPMENT...
Hazardous weather outlook, Mar 22, 9:39 PM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT MON MAR 22 2010

WVZ042-043-045-240145-
MERCER-SUMMERS-GREENBRIER-
939 PM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TONIGHT...MAINLY ABOVE
3000 FEET. ONE TO TWO INCHES OF WET SNOW IS MOST LIKELY TO STICK
ON GRASSY SURFACES. THE VALLEYS WILL SEE LESS THAN AN INCH...IF
ANYTHING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT SNOW ACCUMULATIONS ARE STILL POSSIBLE TUESDAY MORNING. AN
ADDITIONAL INCH MAY OCCUR AT THE HIGHEST ELEVATIONS THROUGH
MIDDAY. SNOW SHOWERS WILL CHANGE BACK OVER TO RAIN SHOWERS BY THE
AFTERNOON...WITH THE EXCEPTION OF ELEVATIONS ABOVE 4000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>011-018>020-WVZ044-240145-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MONROE-
939 PM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS AFTER MIDNIGHT
TONIGHT...RESULTING IN LIGHT ACCUMULATIONS OF UP TO AN INCH AT THE
HIGHEST ELEVATIONS BY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOME LIGHT SNOW SHOWERS MAY CONTINUE INTO TUESDAY MORNING...BUT
LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ015-240145-
ASHE-WATAUGA-GRAYSON-
939 PM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

SNOW SHOWERS WILL CONTINUE OVERNIGHT ESPECIALLY ACROSS THE HIGHER
ELEVATIONS. LIGHT ACCUMULATIONS OF ONE TO THREE INCHES ARE
POSSIBLE BY TUESDAY MORNING...WITH THE HIGHER RANGES OCCURRING
ABOVE 3500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL SNOW ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE AT THE
HIGHEST ELEVATIONS TUESDAY MORNING...BEFORE SNOW SHOWERS CHANGE
BACK OVER TO RAIN SHOWERS DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-VAZ012>014-016-017-240145-
ALLEGHANY NC-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-
939 PM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED RAIN SHOWERS WILL CHANGE OVER TO SNOW SHOWERS OVERNIGHT
TONIGHT. SOME AREAS MAY SEE A HALF INCH OR SO OF WET SNOW
ACCUMULATE ON GRASSY SURFACES BY TUESDAY MORNING...MOST LIKELY IN
WESTERN PORTIONS OF THE NEW RIVER VALLEY AND AT ELEVATIONS ABOVE
3000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-240145-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
939 PM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in North Carolina, 2010Wind Advisories in Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.